Doctor insights on:
Gained 2-3 lbs after stopping spironolactone for acne. Could this be water weight? What can I do to get rid of this? Already drinking 90 oz of water.
What causes post menopausal vaginal bleeding to continue to occur after stopping taking spironolactone?
Bleeding: Post menopausal bleeding should be evaluated by a gyn. ...Read more
Diagnosed telogen effluvium after stopping birth control/spironolactone almost 1 year ago. Regrowth always falls out. Could using tretinoin be preventing recovery?
One of the side effects of spironolactone is vaginal post-menopausal bleeding. What causes this? Will stopping medicine reverse abnormal bleeding?
See your gyn: Spironolactone blocks androgens (hormones that cause "male" effects like extra hair growth or acne) from their receptors. The extra androgens are converted to estrogen in your body and the estrogen can cause vaginal bleeding. If there is no other reason found for your bleeding, see if your doctor can substitute other drugs in the same class with less anti-androgen effect. ...Read moreSee 1 more doctor answer
On spironolactone 4 acne breasts have grown from 32D to 32DDD and still growing. Will stopping reverse growth? If not what will?
Complicated question: You should talk to your doctor or use HealthTap Prime b4 stopping any prescribed medication, including spironolactone. Aldactone must have been prescribed for a reason (high blood pressure?) & you risk worsening that condition by stopping. That being said, breast growth is a side effect of Aldactone. It does NOT regress by stopping. The only way to reduce breast size that I know is plastic surgery ...Read more
On spironolactone for 1.5yr. breast size has grown 32D to 32DDD & now those are not fitting. Will stopping reverse the enlargement? If not what will?
Spiro and breast: 32 F notes: On spironolactone for 1.5yr. breast size has grown 32D to 32DDD & now those are not fitting. Will stopping reverse the enlargement? If not what will? ANS: First why are you taking spiro? Without that cannot help as it may be saving your life. Send more information next time. ...Read more
50 mg spironolactone (for hormonal acne) caused diffuse hair loss for me for last 5 months. Thyroid/iron/autoimmune/etc. labs all normal. Will this resolve without stopping the med? How long could it take? Would a change in dosage maybe help?
Hair loss: Spironolactone, being antiandrogenic, actually is used to treat female pattern hair loss. Your hair loss may be genetically determined. Any other female relatives with hair thinning pattern? For further evaluation a dermatologist may be able to pinpoint the type of hair loss you have and determine whether hair regrowth may be likely. ...Read moreSee 1 more doctor answer
Hkpp on Low carbs/sodium diet, 160meq K and 100mg spironolactone. I do work out and stress a lot but can't stop multiple attack daily. Any advice?
Need close monitorin: Potassium alterations are a serious problem. Need close follow up with your nephrologist to be safe from either high or low potassium levels that could affect your heart rhythm. Ask your nephrologist about why and how you are losing your potassium. He must have explained it but you forgot amidst all the medical information. Do not use cathartic medications which make you lose lots of potassium ...Read moreSee 1 more doctor answer
On spironolactone for a month i got shingles i'm 30 yrs old my dermatologist doesn't think it's due to spiro, what are the chances? Should i stop it?
Do you and how to taper or wean off amlodipine. Can you stop abruptly when switching to spironolactone, ? Thanks.
Doctor's advice: Starting and stopping medications can be complex. The proper way to stop a medicine depends on the reasons that the medicine is being used, and the effects that the medicine is having. It is impossible to answer your question without more detail and you should ask your doctor for advice. Amlodipine and spironolactone are not similar medications and one does not replace the other. ...Read more
Inci've lost 3kg since i started using spironolactone 2 weeks ago, should I stop it?, i've been using it for acne. I'm afraid i'll keep losing weight
Can spironolactone cause hair loss? Loss started a couple months after beginning med. and if I stop taking it how long for my hair to return to normal
Dr gave me aldactone (spironolactone) for acne, it worked but i feel extremely tired, weak. I do not have hbp. Is this possible should I stop taking it?
Period 16 days earlier. Is it bcoz of the meds I'm taking & it's getting regularized? PCOS, and I'm on Metformin, Aldactone (spironolactone) &duphaston. Stop the meds?
Don't stop: You are taking medications for PCOS that are likely helping you regain regular ovulatory cycles, so your cycles and pattern of bleeding may change when you start. Hopefully the metformin will continue to work and help you regularize your ovulation and your cycles. For good care, you should discuss any changes to your medication regimen with your doctor who prescribed them for you. ...Read more
50 mg spironolactone (for hormonal acne) caused hair loss for me for last 5 months. Was on Yaz last year but also lost a lot of hair with and stopped it. Could hair loss stop on it's own or with a change in dosage? Really don't want acne to come back
Spironolactone/hair: Spironolactone is a treatment for androgen related hair loss in women. Therefore would check your thyroid hormone, check iron levels ,check for autoimmune issues-alopecoa aretas/lupus- and be evaluated for polycystic ovarian syndrome (PCOS) which can cause hair loss i as can male pattern baldness in women. http://www.americanhairloss.org/women_hair_loss/treatment.asp f/u/ w /dermatology ...Read moreSee 1 more doctor answer